It is currently Sun Aug 20, 2017 4:04 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Thu Jun 14, 2012 1:05 am 
Offline
New Poster
New Poster

Joined: Wed Jun 13, 2012 9:14 pm
Posts: 1
I hope someone can please help me! Next week will be my 8 month mark of being drug free and I have felt like crap every day! I don't know if something is wrong with me or if its just the suboxone. I can't beat the fatigue, I have no motivation, I can't concentrate, my memory is foggy, & overall this has really sucked. I'm only on 1/8 film (1mg) 1 time a day now for the last 2+ months. I started out on 12mg (4mg 3x a day) which I could not handle. I tapered down by half each time I went down & now I'm at 1mg 1x a day. I can finally stay awake all day, but I am still so sluggish. In spite of the fatigue, suboxone has done it's job but I didn't expect to feel like a slug for 8 months straight.

Can this small dose still cause all these issues? I want to stop taking the suboxone all together and see if that will help but my legs start jumping so bad at night I can't make it more than 2 nights. I know if I go back to a higher dose than what I'm at now, it makes me feel worse after the initial few hours. I wake up with headaches like I'm hungover.

Prior to suboxone I was up to about 150-180mg oxys for about 6 months after being on/off lortabs or percocets for about 7 years. At first it was always for pain, but then I was searching for that euphoric feeling to numb the pain. I have come a long way from where I use to be. Now when my back hurts, I grab the ice out of the freezer & 2 advil and I lay down. Otherwise I get massage therapy, see my chiropractor, or I do yoga. I have fought hard to make this work because the pain meds were ruining my life. I use to work 60+ hrs a week & now I barely had the drive to set up this log in account and post a new topic. I haven't worked since my 3rd child was born. The kids are now 2, 4, & 14. I just want to have the drive to clean my house or play with my kids! I have done everything w/my doctors guidance. I'm going to a chiropractor & massage therapist that helps my pain. I've changed my diet to keep my inflammation down. I lost 15lbs. I have the best husband in the world who does everything, work, house work, laundry, yard work, cook etc. He's been so supportive with me through this. So my stress is fine.

My doctor keeps saying its not the suboxone making me feel like this & wants to blame depression. So I went back on my wellbutrin XL (150mg a day) to see if it would help my mood & energy. The first week it did. I have had tests after tests only to be told they have no idea why I feel like I do. I've been to a rheumatologist, endocrinologist, & chiropractor and they can't help me.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 14, 2012 3:07 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Hey msgw3 and welcome.

I'm sorry to hear about your issues. I've found that many doctors are reluctant to attribute negative effects to a treatment they prescribe, and find it easier to sleep at night by passing the responsibility onto something not of their making. Not all doctors are like that though.

Unfortunately fatigue IS a side-effect of buprenorphine treatment. I've found naloxone plays little role in it, so I'm unsure how much the headache issue would subside if you managed to switch to Subutex. I also had headaches on Subutex, so I believe that side-effect is largely an effect of the buprenorphine, though naloxone may contribute.

Whether or not depression is playing a part you could probably tell within yourself. Do you feel depressed, hopeless, bleak? Or did any hopeless feelings come as a result of the fatigue?

The best way to tell IMO whether the Suboxone is the cause of your issue would be to assess whether the issue has gotten better or worse since you've reduced your dose. If it's worse, then it's probably a sign of not enough Suboxone. If it's better, then it's a sign that Suboxone IS the cause.

However something really important. Given you're on such a low dose, well below the ceiling, and maintaining your sobriety / recovery fine with no cravings, you will likely have a better chance at succeeding without Suboxone than most. My doctor believes it can actually be HARDER to stay clean on a sub-optimal dose of Suboxone than it is to stay clean after someone's been 3+ months off Suboxone. Because the nature of our addictions is such that if we get a taste of what we need, but not enough, the cravings are stronger than if we don't get any at all.

Because of this have you considered tapering off? It seems like you're sitting on a dose just about the point where it starts to get uncomfortable. But what you gotta understand is that once you reduce off and go through the initial detox, it isn't long before you may be feeling physically and emotionally better than you are by sitting on your current sub-optimal dose. So if you reduce there will be a rough period yes, but the end result and reward will likely be you feeling better than you are now.

Many people come here complaining of fatigue on Suboxone. I know that I require at least 2-3 more hours of sleep a night while on Sub. Unfortunately there's little else I can do about it, other than making sure that I give myself enough rest hours to get that extra 2-3 hours sleep. Maybe going to bed a bit earlier may give you more energy in the morning?

It's possible that you are more sensitive to the antagonist effect of buprenorphine. Antagonists are known to cause varying degrees of dysphoria, and especially after a switch from a potent agonist like Oxycodone, your opioid system in your brain may feel like it's "lacking", and this might be the cause of some depressive symptoms.

Good luck.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group